Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 1, 2008, 10:20 AM AKDT. It took effect at Jun 1, 2008, 3:20 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 10:20 AM AKDT (18:20 UTC)
- In effect from
- Jun 1, 2008, 3:20 PM AKDT
- Expired
- Jun 1, 2008, 9:44 PM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 012320 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 320 PM ADT SUN JUN 1 2008 AKZ141-020600- /X.NEW.PAFC.FW.W.0014.080601T2320Z-080602T0600Z/ COPPER RIVER BASIN- 320 PM ADT SUN JUN 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING ALONG THE COPPER RIVER FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. GUSTY SOUTH WINDS TO 30 MPH ALONG THE COPPER RIVER WILL COMBINE WITH RELATIVE HUMIDITY VALUES AROUND 30 PERCENT THROUGH THIS EVENING. WINDS WILL DIMINISH AND HUMIDITIES WILL BEGIN TO RECOVER AROUND SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 020544 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 944 PM ADT SUN JUN 1 2008 AKZ141-020645- /X.CAN.PAFC.FW.W.0014.000000T0000Z-080602T0600Z/ COPPER RIVER BASIN- 944 PM ADT SUN JUN 1 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RECOVERED ABOVE 30%. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 1, 12:00 AM AKDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 12:00 AM AKDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT SUN JUN 1 2008 .MODEL DISCUSSION... DECENT AGREEMENT AMONGST THE MODELS THROUGH ABOUT 114 HOURS. AFTER THAT THERE IS DIVERGENCE ON WHAT TO DO WITH A DEEP LOW IN THE BERING SEA...WITH THE GFS BRINGING IT ACROSS SOUTHERN ALASKA BY SATURDAY MORNING AND THE ECMWF KEEPING IT BACK. .ANALYSIS AND UPPER LEVELS... EASTWARD MOVING UPPER LOW OVER AND JUST SOUTH OF THE ALEUTIANS WITH A RIDGE OVER SOUTHEAST ALASKA AND THE NORTH GULF COAST. SUBTROPICAL JET EXITS ASIA NEAR JAPAN AND CRUISES ALONG JUST SOUTH OF 40 DEGREES NORTH LATITUDE UNTIL IT GETS SOUTH OF THE ALEUTIAN LOW...THEN IT SPLITS WITH SOME ENERGY PUSHING NORTH INTO SOUTHERN ALASKA AND SOME DIVING SOUTH TOWARD CALIFORNIA. .SHORT TERM FORECAST... THE ALEUTIAN LOW WILL CONTINUE TO MOVE EAST AND WILL BE ALMOST ENTIRELY IN THE GULF OF ALASKA BY MONDAY MORNING. SHORT WAVE TROUGHS MOVING AROUND THIS LOW ARE REACHING THE SOUTH ALASKA COAST AND THEN STALLING AND BREAKING APART. CLOUDS AND SOME SHOWERS GETTING INLAND BUT MOST OF THE MOISTURE IS BEING DROPPED IN COASTAL AREAS. THE LOW WILL SETTLE INTO THE GULF AND REMAIN THERE THROUGH TUESDAY NIGHT. .LONG TERM FORECAST... ON WEDNESDAY THE GULF LOW WILL BEGIN TO KICK OUT AS A DEEP UPPER LOW DROPS INTO THE BERING SEA FROM SIBERIA. COLDER AIR WILL MOVE INTO SOUTHERN ALASKA...MAINLY ALONG THE EASTERN BERING SEA COAST. STRONGLY CYCLONIC FLOW LIKELY FOR THE LATTER PART OF THE WEEK FOR A GOOD CHANCE OF SHOWERS EVEN FOR INLAND AREAS. AS THE WEEKEND APPROACHES...THE GFS WOULD LIKE TO PUSH THE LOW ACROSS THE GULF ALLOWING A RIDGE TO BUILD OVER THE BERING SEA AND SOUTHERN ALASKA BY SUNDAY. THE ECMWF IS PREFERRING TO KEEP THE LOW HANGING BACK OVER WESTERN ALASKA AND ALLOWING IT TO WEAKEN. EITHER SOLUTION SUGGESTS A MODERATION (WARMING) OF TEMPERATURES. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 120 130 138. FIRE WEATHER...NONE. LUDWIG JUN 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.